Follow @Erowid on Twitter!
Far Too Much
4-Methylmethcathinone
by Bazza
Citation:   Bazza. "Far Too Much: An Experience with 4-Methylmethcathinone (ID 75806)". Erowid.org. Dec 22, 2008. erowid.org/exp/75806

 
DOSE:   repeated insufflated 4-Methylmethcathinone (powder / crystals)

BODY WEIGHT: 78 kg


I would first like to say that I never intended to do this much mephedrone. Anyone who thinks it is a good idea to do this much is very stupid and needs a reality check. But it happened, I feel it pertinent to write this experience up as others could benefit from this warning.

It started off brilliantly. I had purchased 3g of mephedrone online and was ready to test it to see what its effects were. Initially I did 500mg on a weekend and loved the clean buzz it gave with empathogenic effects and massive increase in the appreciation of music. And most amazingly: No comedown at all. So I decided to do it again two days layer and ended up doing 1g overall (and selling the rest), which did not have much effect due to tolerance, but it was still nice, even though this is probably twice the recommended dose. So a week later I decided to buy 10g of the stuff to sell it on and keep a backup supply. I indulged myself the night I got it and started watching porn. Bad idea. The mephedrone makes me horny as hell but makes me also completely anorgasmic. So 36 hours later, one very tired right hand, and 2g of mephedrone down, and probably a guiness world record up, I decided enough was enough and got some sleep.

So two days later I decided (stupidly) to do this again, and I end up doing another 1g. And then three or so days later another g, then a few days later a bit more, until its all been consumed. So thats about 10g of mephedrone over a one month period. I was clearly showing highly addictive behaviour, and would describe the state I was in during this binge as a fully psychotic episode of irrationality and uncaring self harm. I'm usually very good with self control and have tried things like heroin and coke and never felt the need to re-use the days after, but mephedrone was different for some reason. I would advise caution with this one, mephedrone now has a very dark undertone to it in my opinion, even though I have yet to find out what it is. I stupidly brought one more lot of 2g, and this is when the problems started.

* T+0 hours. I was with two friends in my flat and started by snorting 150mg and continued this for the next five hours, doing about a line every hour or so.

* T+5 hours. Decided to bomb another 300mg to peak the buzz. By now the empathogenic properties I originally experienced on it were completely gone and I was using it only for the stimulant type rush I received a few minutes after snorting it. Similar to a coke rush. Listening to music sounded great and I was very happy.

* T+10 hours. Had now consumed a gram of the stuff and decided to give it a break and try to get some sleep as my friends had gone. This did not happen, my resting pulse was up at a ridiculous 130 BPM and sleep was absolutely unattainable.

* T+15 hours. There was no real comedown, but a severe urge to do more was developing. I had given up sleeping, so I snorted a large 300 mg line and started watching TV again. This line did nothing really due to tolerance, but still I felt compelled to continue.

* T+20 hours. Some more friends came round to my flat to watch TV with me, and by now the whole two grams was nearly gone. I thought well I might as well finish it off and racked up a final beefy 200mg line. This is when I noticed that my head was hurting, and I had a sharp pain at the back of my neck where my skull joined to my spine whenever I moved around. I then realised how bad my headache was, it felt like my brain was too big for my skull and there was pressure spreading all around my head, with a particularly bad pressure behind my eyes and ears when I moved around. I stood up to look at myself in the mirror and then noticed the colour of my hands. The tips of my fingers had turned slightly purple, and my hands looked very red as if covered in a huge red rash. My friends started to look worried about this, as they had never seen anything like this before. These symptoms scared the crap out of me and I decided to put the final line away and stop using. Then I started to feel extremely light-headed, as if I was going to black out, so I lay down and stuck my feet in the air to get circulation to my head.

It was then that I noticed the colour of my knees. My knees had gone dark purple, as if covered by a massive bruise, and my feet were very pale and white. Then I noticed my elbows had also turned red like my hands and had a slightly purple tip to them like my knees, at which point I totally freaked out and asked one of my friends to phone an ambulance. I suddenly felt very hot and decided to walk out onto the street with my mates to cool off and wait for the ambulance.

When on the street corner I pretty much blacked out, I felt extremely light-headed and had to sit on the ground and was covered from head to toe in sweat. I lay there thinking what a terrible way this would be to die, outside in the cold still in my early 20s. After a few minutes the ambulance arrived and I was able to walk into it and sit down. The pressure in my head was immense, it felt as if my brain was trying to squeeze its way out of my eye sockets, but at the same time I felt very light-headed and my hands were now turning from red to blue/purple like my knees were.

When in hospital and laying down on the emergency bed my knees kept getting darker and darker purple and it was spreading round to the back of my knees too, and an odd pimply red rash was developing on my elbows. Also my mouth was covered in cold sores, probably as my immune system had been completely destroyed, and I kept getting cramps in my hands. Whenever I got up it felt like I would pass out and I had to keep drinking lots of water. The hospital was extremely busy, and It took THREE hours for a doctor to see me. When she did come she seemed completely uninterested in my extremely bizarre symptoms and just gave me a “you're a very naughty boy” look and wrote down on the paper “amphetamine abuse”, without even asking what type of amphetamine I had taken or what the real problems I were experiencing were. They rigged me up to a heart monitor, monitored my oxygen levels and put a blood pressure monitor for the night. My heart rate stayed at 110 for eight hours in bed, and the blood pressure and oxygen levels were apparently normal. The colour to my hands elbows and knees had pretty much returned by the morning. They discharged me eight hours after I had arrived.

It is now a month after this incident, and my knees are still not normal colour. They always have a slightly purple tint to them. My hands especially are always cold and paler than they used to be and I notice I get mild spontaneous red skin irritations on my body when doing activities like showering or indulging in other substances, such as kava or ketamine. My doctor does not know what's happened but has recommended exercise to improve circulation. Whatever the mephedrone did, it has done something major to my body, which seems to be recovering, albeit very, very slowly.

I should also report that I tried a minor dose of this stuff again a week ago, decided to snort just 50mg to see if anything happened. And it seemed to bring back the symptoms, my knees and elbows turned slightly purple again and my elbows turned red and I became quite light-headed for a while afterwards. This was with just 50mg, which is very worrying for me. I only hope that its nothing permanent. One things for sure, I'm NEVER touching this stuff again. Far too under-researched, and I'm definitely not ever going to be a guinea pig again in the future for unknown 'legal' research chemicals like this.

[Reported cumulative dose for this incident: 1.8g]

Exp Year: 2008ExpID: 75806
Gender: Male 
Age at time of experience: Not Given 
Published: Dec 22, 2008Views: 47,463
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults